Alert archive / Oklahoma / Tornado Warnings in 1992
Tornado Warning 39, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Sep 5, 1992, 7:15 PM CDT for Major County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 5, 1992, 7:15 PM CDT (00:15 UTC)
- Expired
- Sep 5, 1992, 8:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Major County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 7:15 PM CDT | Tornado F0 | Major, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3499 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 060014
TOROKC
OKC093-060115-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
715 PM CDT SAT SEP 05 1992
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
WESTERN MAJOR
INCLUDING THE FOLLOWING LOCATIONS
CHESTER
AT 715 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A TORNADO 3 MILES NORTH OF CHESTER. THE OKLAHOMA HIGHWAY PATROL HAS
CONFIRMED A TORNADO AT THIS LOCATION.
THE TORNADO WAS MOVING EAST-NORTHEAST AT 20 MPH.
YOU MUST TAKE COVER IMMEDIATELY AS THIS STORM APPROACHES.
IN HOMES GO TO THE BASEMENT OR INTO A CLOSET OR BATHROOM. IN
SCHOOLS...HIGH RISES AND HOSPITALS GO TO AN INTERIOR HALLWAY ON
THE LOWEST FLOOR. IF IN MOBILE HOMES OR VEHICLES...EVACUATE
THEM AND GO TO A SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT.
IN ALL CASES...STAY AWAY FROM WINDOWS...DOORS AND OUTSIDE WALLS.
A TORNADO WATCH REMAINS IN EFFECT FOR OKLAHOMA AND NORTHWESTERN
TEXAS UNTIL 1100PM CDT. A TORNADO WATCH REMAINS IN EFFECT FOR
THIS AREA UNTIL
LAT...LON 3626 9872 3620 9894 3643 9894 3644 9875What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Sep 5, 3:53 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 5, 3:53 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 345 PM CDT SAT SEP 5 1992 WL HAVE TO CUT DISC A LTL SHORT TO CONCENTRATE ON SVR WX THREAT. FAIRLY HI POPS IN ORDER TNGT IN SWATH FM PNC-OKC-LTS AS TAIL OF SHTWV BRUSHES ACRS CDFNT/DRYLN. SFC BNDRY NOT EXPECTED TO MAKE MUCH PROGRESS ACRS OK TNGT..PERHAPS FM PNC TO HBR..AS MORE FVRBL UPR DYNAMICS SHIFT RPDLY NWD AWAY FM AREA. NXT SHTWV COMES ACRS AREA ON SUN...AND AMS WL LKLY RECOVER RPDLY IN TIME FOR ITS ARRIVAL. WL ONCE AGAIN CARRY HIGHEST POPS /30%/ FM CNTRL INTO NWRN OK. BNDRY WL LIFT N OF OK ON MON IN ADVANCE OF STG WV MOVG ACRS CNTRL ROCKIES. DO NOT PLAN TO CARRY ANY SIG POPS XCPT IN NWRN OK...AND ONLY 20S THERE. A FEW AMS TSTMS MAY POP ACRS AREA ON MON... BUT FEEL NOW THAT CHCS ARE TOO SMALL TO OUTLOOK ATTM. SFC GRAD RELAXES A LTL ON SUN...BUT TIGHTENS UP AGN ON MON SO WL MENTION WINDY IN 4TH PD. WITH ABUNDANT LO LVL MSTR AND STG WNDS CONTG ACRS FA...WL NOT GET TOO CARRIED AWAY WITH WARMING MAXES. WL RAISE MAXES A CPL DEGREES EACH DAY...BUT NO MORE. LOWS SHUD BY FAIRLY UNIFORM. ..04.. GAG 68/94/70/96 2322 PNC 72/92/70/93 6321 HBR 71/95/72/97 6321 OKC 72/91/72/94 6321 SPS 73/96/74/97 4221 DUA 72/90/72/91 3211 .OK...NONE. .TX...NONE.
In the hours before
Local storm report, Sep 5, 7:07 PM CDT, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
7050 PM CDT SAT SEP 05 1992
TIME(CDT) COUNTY REPORT
555 PM ALFALFA QUARTER SIZED HAIL IN CHEROKEE
611 PM ALFALFA NICKEL SIZED HAIL 7 SOUTH OF CHEROKEE
635 PM WOODS QUARTER SIZED HAIL 1N 1 E OF GALENA.
630 PM DEWEY GOLFBALL SIZED HAIL 1E 3.5 S OF
r CESTOS
702 PM MAJOR DIME SIZED HAIL 6 NE OF CEDARDALE.
654 PM ALFALFA NICKEL SIZED HAIL 2 E OF CARMEN.Special weather statement, Sep 5, 7:11 PM CDT, 4 minutes before
TXZ076-077-060115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 710 PM CDT SAT SEP 5 1992 ...THUNDERSTORMS DEVELOP IN WESTERN NORTH CENTRAL TEXAS... JUST AFTER 7PM CDT...A NARROW LINE OF THUNDERSTORMS WAS INDICATED BY THE WICHITA FALLS RADAR WEST AND SOUTHWEST OF THE CITY. THE PRECIPITATION WAS NOTED FROM SOUTH OF VERNON...EXTENDING SOUTHWEST TO NEAR KNOX CITY AND INTO THE SOUTH TEXAS PLAINS. MOVEMENT WAS TOWARDS THE EAlST. ELSEWHERE...LARGER THUNDERSTORMS WERE OCCURRING IN NORTHWEST OKLAHOMA. A TORNADO WATCH WAS IN EFFECT FOR WESTERN OKLAHOMA UNTIL 11 PM CDT.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Garfield, Major | 64 min |
| Sep 5, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 64 min |
| Sep 5, 7:53 PM CDT | Tornado Warning | OUN | Dewey | 52 min |
| Sep 5, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 61 min |
| Sep 5, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 40 min |
| Sep 5, 8:23 PM CDT | Tornado Warning | OUN | Custer, Washita | 37 min |
| Sep 5, 8:26 PM CDT | Tornado Warning | OUN | Dewey | 49 min |
| Sep 5, 8:27 PM CDT | Tornado Warning | OUN | Beckham | 33 min |
| Sep 5, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 50 min |
| Sep 5, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 64 min |
| Sep 5, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 49 min |
| Sep 5, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 56 min |
| Sep 5, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble | 55 min |
| Sep 5, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa | 61 min |
| Sep 5, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 61 min |
| Sep 5, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 61 min |
| Sep 5, 10:59 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 61 min |
| Sep 5, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma, Payne | 63 min |
| Sep 5, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 58 min |
| Sep 5, 11:55 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 65 min |
| Sep 6, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 57 min |
| Sep 6, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 57 min |
| Sep 6, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 63 min |
| Sep 6, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 63 min |
| Sep 6, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 66 min |
| Sep 6, 1:16 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 59 min |
| Sep 6, 1:31 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 59 min |
| Sep 6, 1:52 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 68 min |
| Sep 6, 2:00 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 60 min |
| Sep 6, 3:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 64 min |
| Sep 6, 3:49 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 56 min |
| Sep 6, 4:30 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 60 min |
| Sep 6, 4:48 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 57 min |
| Sep 6, 6:41 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 64 min |
Nearby
Tornado Warnings in Oklahoma, 1992Every tornado warning in 1992Tornadoes in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.